Alert archive / California / Snow Advisories in 2007

Snow Advisory 2, NWS Eureka, CA

January 10, 2007

NWS Eureka, CA issued this snow advisory at Jan 10, 2007, 3:23 PM PST. It took effect at Jan 10, 2007, 8:00 PM PST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Jan 10, 2007, 3:23 PM PST (23:23 UTC)
In effect from
Jan 10, 2007, 8:00 PM PST
Expired
Jan 11, 2007, 10:12 AM PST
In force
14 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS46 KEKA 102323
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
323 PM PST WED JAN 10 2007


CAZ003-111230-
/O.NEW.KEKA.SN.Y.0002.070111T0400Z-070111T2000Z/
NORTH COAST INTERIOR-
323 PM PST WED JAN 10 2007

...SNOW ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 12 PM PST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 12 PM PST
THURSDAY. 

A VERY COLD AIR MASS AND A STRONG NORTHWEST JET ALOFT WILL SUPPORT
OCCASIONALLY HEAVY SNOW SHOWERS OVER INTERIOR HUMBOLDT AND DEL
NORTE COUNTIES TONIGHT AND THURSDAY. SNOW ACCUMULATIONS OF 2 TO 5
INCHES ARE EXPECTED TONIGHT AND THURSDAY MORNING ABOVE 500
FEET...WITH LOCAL ACCUMULATIONS OF AN INCH OR TWO BELOW 500 FEET.
THE HEAVIEST ACCUMULATIONS ARE EXPECTED OVER DEL NORTE COUNTY...
IMPACTING TRAVEL ON HIGHWAY 199. SHOWERS ARE EXPECTED TO TAPER OFF
SIGNIFICANTLY DURING THE AFTERNOON THURSDAY.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

ST
2 follow-up statements
000
WWUS46 KEKA 111112
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
312 AM PST THU JAN 11 2007

CAZ003-112000-
/O.CON.KEKA.SN.Y.0002.000000T0000Z-070111T2000Z/
NORTH COAST INTERIOR-
312 AM PST THU JAN 11 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY...

A VERY COLD AIR MASS AND A STRONG NORTHWEST JET ALOFT WILL
CONTINUE TO SUPPORT OCCASIONAL SNOW SHOWERS OVER THE INTERIOR
HUMBOLDT AND DEL NORTE COUNTIES. ADDITIONAL SNOW ACCUMULATIONS OF
1 TO 3 INCHES ARE EXPECTED THIS MORNING ABOVE 500 FEET...WITH
LOCAL ACCUMULATIONS OF AN INCH BELOW 500 FEET. THE HEAVIEST
ACCUMULATIONS ARE EXPECTED OVER DEL NORTE COUNTY...IMPACTING
TRAVEL ON HIGHWAY 199. SHOWERS WILL TAPER OFF SIGNIFICANTLY DURING
IN THE AFTERNOON.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
KENNEDY
000 
WWUS46 KEKA 111812
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
1012 AM PST THU JAN 11 2007

CAZ003-111915-
/O.CAN.KEKA.SN.Y.0002.000000T0000Z-070111T2000Z/
NORTH COAST INTERIOR-
1012 AM PST THU JAN 11 2007

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SNOW
ADVISORY. 

SCATTERED SNOW SHOWERS WILL CONTINUE TODAY...WITH SNOW LEVELS
PERSISTING NEAR SEA LEVEL. BUT ACCUMULATIONS IN SHOWERS WILL BE
GENERALLY LESS THAN 2 INCHES.

$$

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this snow advisory went out at Jan 10, 4:00 AM PST, 11 hours 23 minutes earlier.

Area forecast discussion, Jan 10, 4:00 AM PST, 11 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
400 AM PST WED JAN 10 2007

.SYNOPSIS...A COLD FRONT WILL CONTINUE TO MOVE SOUTH OF THE REGION
TODAY...ALLOWING PROGRESSIVELY COLDER AIR TO INVADE THE REGION.
SHOWERS AND SNOW SHOWERS CAN BE EXPECTED ACROSS THE REGION TODAY
THROUGH THURSDAY...WITH SOME SMALL HAIL OR WET SNOW EVEN FALLING NEAR
THE COAST.  WARMER AND DRIER WEATHER IS ON TAP FOR THE WEEKEND AND
EARLY NEXT WEEK.

&&

.DISCUSSION...MAIN FORECAST CHALLENGES THIS PACKAGE ARE PRECIPITATION
AMOUNTS TONIGHT THROUGH THURSDAY AND FREEZING TEMPERATURES TO FOLLOW.

THE COLD FRONT HERALDING THE RETURN OF WINTER WEATHER PASSED THROUGH
CRESCENT CITY RIGHT AROUND MIDNIGHT AND THE GREATER EUREKA AREA AT
ABOUT 3 AM. THE FRONT WILL CONTINUE ITS STEADY SE PROGRESS THIS MORNING
AND REACH PT ARENA BY 18Z.  VERY LIGHT PRECIPITATION ACCOMPANIES THE
FRONT ITSELF BUT SATPIX SHOW PLENTY OF OPEN CELL CUMULUS LAGGING THE
BOUNDARY BY SEVERAL HUNDRED MILES AND THIS WILL BE THE WEATHER STORY
FOR TODAY. I HAVE CONTINUED THE TREND OF ADVERTISING LIKELY POPS
GENERALLY N OF HIGHWAY 36 DWINDLING TO SLIGHT CHANCE POPS IN MENDOCINO
COUNTY. DESPITE SNOW LEVELS AROUND PASS LEVEL...QPFS ARE NOT HIGH
ENOUGH TO JUSTIFY HEADLINES FOR THIS AFTERNOON.  WITH THE STRONG COLD
AIR ADVECTION...TEMPERATURES WILL MAKE LITTLE TO NO RECOVERY FROM THIS
MORNINGS READINGS.

OVERNIGHT WE FIND OURSELVES UNDERNEATH THE LFQ OF THE UPPER JET AS THE
COLD CORE CONTINUES TO SURGE SOUTH.  INSTABILITY AND DYNAMICS SHOULD BE
SUFFICIENT TO GENERATE NUMEROUS SHOWERS OVER DEL NORTE, HUMBOLDT, AND
WESTERN TRINITY COUNTIES.  ONCE AGAIN PRECIP WILL BE MORE SCATTERED
ACROSS MENDOCINO COUNTY.  HOWEVER...THE COLD AIRMASS JUST DOESNT HOLD
MUCH MOISTURE...SO BROAD BASED QPFS STILL LOOK TO BE ONLY A TENTH OF AN
INCH OR TWO AT MOST.  WHAT IS MORE EVENTFUL IS THE FACT THAT SNOW
LEVELS WILL FALL TO AROUND SEA LEVEL...SO FROZEN PRECIPITATION IN SOME
FORM (SLEET, HAIL, OR WET SNOW) IS QUITE LIKELY EVEN NEAR THE COAST.
LITTLE OR NO SNOW ACCUMULATION IS EXPECTED AT SEA LEVEL, ALTHOUGH AREAS
JUST EAST OF THE COASTAL PLAIN MAY END UP WITH A DUSTING TO PERHAPS AN
INCH.  ONE TO TWO INCHES OF SNOW ACCUMULATION IS POSSIBLE AT BERRY AND
LORD ELLIS SUMMITS OVERNIGHT INTO EARLY THU.  DUE TO THE RARITY OF SNOW
AT SUCH LOW ELEVATIONS, A SNOW ADVISORY MAY BE REQUIRED TONIGHT AND
EARLY THU...BUT GIVEN THAT LITTLE OR NO ACCUMULATION IS EXPECTED ON THE
COASTAL PLAIN, WILL HOLD OFF ON HEADLINES FOR NOW AND LET THE DAY
SHIFTERS EVALUATE THE SITUATION.  THE COLDEST AIR ARRIVES THURSDAY AND
WILL BE ACCOMPANIED BY FAIRLY STEEP LAPSE RATES.  THE BEST CHANCES FOR
SNOW (AND MAYBE A THUNDERSTORM) WILL BE DURING THE MORNING, WITH SOME
SUNSHINE LIKELY ALONG THE COAST BY AFTERNOON.  THE CLEARING SKIES LATE
IN THE DAY WILL BRING THE COLDEST NIGHT OF THE SEASON...WITH WIDESPREAD
SUB FREEZING CONDITIONS LIKELY ALONG EVEN THE IMMEDIATE COAST.  IN
FACT...THE GFS MOS YIELDS A VERY COLD 22 FOR KACV ALTHOUGH THE OUTGOING
FORECAST WILL BE A BIT WARMER THAN THIS. OVERALL THE WEATHER FOR THE
WEEKEND STILL LOOKS GOOD...ALBEIT COLD. ONE POTENTIAL FLY IN THE
OINTMENT OCCURS ON SAT...AS A WEAK UPPER LEVEL IMPULSE DROPS INTO THE
BACKSIDE OF THE TROUGH OVER THE GREAT BASIN.  THIS WILL JUST CLIP THE
AREA AND WILL PROBABLY BRING LITTLE MORE THAN SOME MID/HIGH CLOUDS.
UPPER LEVEL RIDGING THEN BUILDS ALONG 130W EFFECTIVELY PROTECTING THE
WEST COAST FROM ANY MORE PACIFIC SYSTEMS...AND HELPING TO GRADUALLY
WARM THE AIRMASS.  MODERATE OFFSHORE FLOW WILL BRING SIGNIFICANT DRYING
TO THE RIDGES ACCOMPANIED BY LOCALLY GUSTY NE TO E NIGHT AND MORNING
WINDS.  BURGER

&&

.AVIATION...THE COLD FRONT MOVING THROUGH THE NORTHERN HALF OF THE CWA
THIS MORNING WILL CONTINUE TO SAG SOUTH TODAY AND PASS THROUGH
MENDOCINO COUNTY BY LATE MORNING. EXPECT MVFR CONDITIONS ALONG THE
COAST THIS MORNING TO IMPROVE TO VFR AS THE FRONT CONTINUES TO TREK
SOUTH. KUKI IN MENDOCINO COUNTY WILL REMAIN VFR FOR MOST OF THE DAY
EXCEPT FOR SOME PERIODS OF MVFR CONDITIONS THIS AFTERNOON ALONG WITH
ISOLATED SHOWERS. BRISK NORTHWEST WIND AND COLD AIR FLOWING INTO
NORTHWEST CALIFORNIA BEHIND THE FRONT THIS AFTERNOON WILL MAKE
CONDITIONS FAVORABLE FOR SHOWERS WITH SMALL HAIL/SNOW PELLETS. PERIODS
OF MVFR CONDITIONS MAY RETURN THIS AFTERNOON/EVENING AS A DISTURBANCE
FROM THE NORTHWEST ENHANCES SHOWERS PASSING THROUGH THE AREA...HOWEVER
SHOWERS ARE EXPECTED TO TAPER OFF OVERNIGHT AS WINDS TURN OFFSHORE. EL

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY FOR WINDS AND SEAS PT ST GEORGE TO PT ARENA 0-60NM.

&&

VISIT US AT WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Jan 10, 4:19 AM PST, 11 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
419 AM PST WED JAN 10 2007

CAZ001>004-076-111230-
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
UPPER TRINITY RIVER-MENDOCINO INTERIOR-
419 AM PST WED JAN 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

MUCH COLDER AIR WILL MOVE INTO THE REGION...BRINGING THE THREAT
FOR SMALL HAIL...SLEET...AND WET SNOW DOWN TO SEA LEVEL TONIGHT.
SNOW ACCUMULATIONS ARE EXPECTED TO REMAIN LIGHT. PLEASE SEE AWIPS
PRODUCT SFOSPSEKA OR WMO PRODUCT WWUS86 KEKA FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SHOWERS WILL CONTINUE TO BRING HAIL...SLEET...OR WET SNOW DOWN TO
SEA LEVEL THURSDAY. ALTHOUGH A DRYING TREND WILL BEGIN THURSDAY
NIGHT...SUB FREEZING TEMPERATURES ARE LIKELY EVEN ALONG THE
IMMEDIATE COAST.

.SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT
SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA.

MAB

In the hours before

Special weather statement, Jan 10, 3:22 PM PST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EUREKA CA
322 PM PST WED JAN 10 2007

CAZ001>004-076-111300-
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
UPPER TRINITY RIVER-MENDOCINO INTERIOR-
322 PM PST WED JAN 10 2007

COLD AIR MASS TO IMPACT NORTHWEST CALIFORNIA THROUGH FRIDAY NIGHT

A SURGE OF EXTREMELY COLD AIR ORIGINATING FROM ALASKA AND
NORTHERN CANADA WILL BRING LOW SNOW LEVELS AND VERY COLD
CONDITIONS TO NORTHWEST CALIFORNIA TONIGHT THROUGH FRIDAY NIGHT.

HIGH AND LOW TEMPERATURES ACROSS THE REGION WILL BE 10 TO 15 DEGREES
LOWER THAN TODAY. SNOW LEVELS WILL ALSO PLUNGE TO BELOW 500 FEET
IN MOST AREAS TONIGHT THROUGH THURSDAY NIGHT.

ALTHOUGH MOISTURE WITH THIS SYSTEM IS FAIRLY LIMITED...A STRONG
NORTHWEST JET WILL SUPPORT LOCALLY STRONG SHOWERS OVER HUMBOLDT
AND DEL NORTE COUNTIES THROUGH MID DAY THURSDAY. THESE SHOWERS
WILL ALSO BRING SMALL HAIL OR WET SNOW DOWN TO SEA LEVEL LATER
TONIGHT AND THURSDAY.

A DRYING TREND WILL BEGIN THURSDAY NIGHT...BUT CLEARING SKIES
WILL RESULT IN THE COLDEST TEMPERATURES OF THE SEASON.
TEMPERATURES WILL DIVE INTO THE MID 20S TO LOWER 30S EVEN ALONG
THE IMMEDIATE COAST...WITH MUCH COLDER READINGS EXPECTED FARTHER
INLAND.

STAY TUNED TO THE LATEST FORECASTS FROM THE NATIONAL WEATHER
SERVICE FOR POSSIBLE ADVISORIES OR WINTER WEATHER STATEMENTS.

ST

Nearby

Snow Advisories in California, 2007Every snow advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.